Question about when to take Nexium

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

smscally
New Member


Date Joined Dec 2005
Total Posts : 2
   Posted 12/17/2005 10:24 PM (GMT -7)   
I was on aciphex 20mg for a half year or so to control my heartburn and slowly it stopped working; my GI doctor prescribed Nexium 40mg instead, so I've been on that for about a month and a half now. Now it too is not working for me and I am having awful breakthrough heartburn, dizziness, and reflux/belching, even when I just drink water. Now I am wondering if maybe I am just taking it wrong.

My question is this: when it says to take it 60 min before a meal, does that mean "within 60 minutes of a meal" as in me taking the pill and eating a few minutes later? Or does that mean take the pill, wait 60 minutes and then eat only then? Is it better to take it sooner or later than 60 before eating?

I know, stupid question, but I'm suffering here and wondering if I am just doing it to myself.

Thanks,
-S-

flybullseye
Regular Member


Date Joined Aug 2005
Total Posts : 139
   Posted 12/18/2005 6:12 PM (GMT -7)   
HI!

I have been on Nexium for just over a month, now and it finally kicked in! It takes FOREVER to work but it finally did work for me. You're supposed to not eat anything for AT LEAST AN HOUR AFTER YOU TAKE THE NEXIUM. So, I take my Nexium and I wait about 1.5 hours to eat. I take it at 10:00 and eat at 11:30. Yea, that's late but I have IBS too and have to take a bunch of other stuff starting at 7:00am!! LOL!! So, I dont' get to eat until almost noon!!!

So, If you're eating WITHIN 60 minutes of taking it, it's not getting into your system good enough. It will work, you just have to give it time, I guess. I still have breakthrough heartburn but it's not supposed to take FULL effect for 2-3 months according to my doctor. I don't have to take NEARLY THE AMOUNT OF ANTACIDS I used to have to take. I just take the occasional Pepto, now and I'm okay. I also eat alkaline foods, though to help control the PH in my body. I eat alot of mushrooms and potatoes and stay away from acidic foods like soda, meat, bread, rice, white flour products and sugar. It helps TREMENDOUSLY!!! If I eat sugar, I get instant reflux, still.

The other PPI's that I have been on worked almost instantly but I suffered side effects. The nexium takes FOREVER but I don't have any side effects. It's my last hope next to surgery to fix my hiatal hernia.

Keep us Posted!!
Good Luck!
Michelle :)

smscally
New Member


Date Joined Dec 2005
Total Posts : 2
   Posted 12/18/2005 7:27 PM (GMT -7)   
Thanks so much for replying, that may clear some stuff up for me. I waited 60 minutes between taking the pill and eating today; it was a tiny bit better but still bad; I am refluxing and belching up a storm plus very lightheaded and dizzy. Here's to hoping that this correction clears things up.

snowhite
New Member


Date Joined Dec 2005
Total Posts : 19
   Posted 12/28/2005 12:31 PM (GMT -7)   
Hi everyone,
i am on nexium 40 mgs once a day as well the heartburn went away within 2 days of taking it but once in a while i'll burp and get a warm sensation in the back of the throat but nothing like i had. I have only been on nexium for 3 weeks now. I hope to god it works but from what I am reading it takes time for it to really work and to heal could take up to 3 months to 6 .. i have enough refills for the next 5 months but my doctor said if i still feel bluhhh.. in the middle of jan. to call her and she wants me to go for an upper GI . I feel pretty good I guess but today i have this dull nagging pain in the upper middle abdomin area it feels like a tighting or pulling feeling I get that from time to time... so I dont know if its a ulcer or gastritis because I did get hunger pains in the middle of the night alot but that stopped i know that can cause acid reflux to .. this whole thing started with having anxiety attacks and feelings of my heart skipping which i been reading gerd can cause that to. but i had no symptoms when the palpatations started this came on about 2 months later.. had EKGs, chest x-ray.stress/echo tests all where fine and plenty of blood tests. i think maybe the stress from all those tests the palps and now I am just in that frame of mind its hard for it to go away.. its very frustrating.

snowhite
New Member


Date Joined Dec 2005
Total Posts : 19
   Posted 12/29/2005 9:03 AM (GMT -7)   
SMSCALLY,
answer to you're question about nexium you should take it 1 hour before you eat so take it in the morning before breakfast and wait 60 minutes then have you're breakfast. you can also take pepscid AC at night after you're dinner you can get that over the counter thats what I do my doctor said it would be fine..
 
good luck

flybullseye
Regular Member


Date Joined Aug 2005
Total Posts : 139
   Posted 12/30/2005 10:18 AM (GMT -7)   
Smscally,
I went through the same thing. I have been on the nexium now for about a month and a half and it didn't kick in for a month!!! So, it does take time. I still have breakthrough heartburn at night, now.....at 2:00am to be exact......every single morning!! So, I am going to start taking the pepcid AC again at night before I go to sleep. I tried taking the Maximum Strength 20mg pepcid AC one time and it hurt so bad...... I got horrible abdominal pains and terrible nausea. I thought I was going to die. So, I think this time I will just take the regular 10mg. Snowwhite, keep taking it at LEAST ONE HOUR before eating and I think it will get better for you but it will take some time, too. Do you take the 10mg Pepcid AC or the 20mg?? What time do you take it???

Thanks!
Michelle

snowhite
New Member


Date Joined Dec 2005
Total Posts : 19
   Posted 12/30/2005 1:02 PM (GMT -7)   

Hi Michelle,

I take the pepcid after dinner everynight after dinner so I would say around 6:30 i really dont have any heartburn never did just had the regurgatation at night around 2-3 in the morning i was treating myself with tagamet and gaviscon for about 2 months i took it faithfully tagmet in the morning and night and the in between gaviscon it did help but it was still there thats when i finally went to the doctor's and she put me on Nexium. 40 mg and the pepcid at night 10mg. and she said if i need i could take the gaviscon in between it will not effect the nexium at all. she did say it will take sometime for me to heal give it till mid january to see if i feel better and if not she wants to do a upper GI. i might get one done anyway for my own sake to make sure its nothing else.. but what a pain.. hahahaaha

Happy New Year.... 


Speedy50
Regular Member


Date Joined Nov 2005
Total Posts : 60
   Posted 12/30/2005 3:40 PM (GMT -7)   
Regurgitation might also be Hiatal Hernia and not necessarily Gerd..have the upper GI done.
Jamie:)

flybullseye
Regular Member


Date Joined Aug 2005
Total Posts : 139
   Posted 1/1/2006 8:24 PM (GMT -7)   

Hey Jaime!

Good to hear you're doing well!

Snowwhite,

Thanks for letting me know about that Pepcid.  Actually Jaime is the one who let me know about the Pepcid first and I guess I started out taking the strong one (20mg) and should have taken the 10mg, instead.  I will try it again tonight because I had a sip of my hubby's peppermint tea this morning and have been paying for it ever since!!  Crap!  hehehehe......

Michelle


ebonyrae
Regular Member


Date Joined Jan 2006
Total Posts : 24
   Posted 1/10/2006 10:43 PM (GMT -7)   
Glad to hear others have heart flutters an hiatal hernia. I thought I had something wrong with my heart. Keep telling the doctor, but he thnks i'm suffering from depression. I don't think I am. Wants me to take Zoloft. I'm not game to take it ,heard some bad reports of it. Am currently on Somac for the Hiatus Hernia, after trying nexium and zoton, of which neither worked. I find cutting out chocolate helps. also bananas. yeah

Jpetro
New Member


Date Joined Jan 2006
Total Posts : 3
   Posted 1/16/2006 2:01 PM (GMT -7)   
ebonyrae I thought the same thing. I thought i was having a heart attack and they told me to go on zoloft which i did but it didnt help and it had aweful withdrawal effects. Went for an upper gi today. I took nexium for a day but i felt that my chest was congested. Anyone else have that side effect from nexium?
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, November 23, 2014 7:01 PM (GMT -7)
There are a total of 2,276,319 posts in 253,005 threads.
View Active Threads


Who's Online
This forum has 158709 registered members. Please welcome our newest member, Flametiger.
380 Guest(s), 16 Registered Member(s) are currently online.  Details
MarieLS, 07vNH, Serenity Now, bigrich22, John T, The Mayor, Flametiger, ceecee600, Dewayne, InTheShop, coopsmom, Big Mac, Kurrykid, Mister Mike, Worried Guy, Cornell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer